Senior Health Home > Androderm Overdose
In one case involving a large overdose of the active ingredient in Androderm (testosterone patch), a stroke occurred. However, it is unknown if the same thing would occur if someone used too much Androderm. Other possible reactions may include depression, excessive hair growth, and acne. Treatment for an Androderm overdose would likely involve removing the patch and providing supportive care.
Can You Use Too Much Androderm?Androderm® (testosterone patch) is a prescription skin patch that contains testosterone. It is used in men with low testosterone levels. As with any medication, it is possible to use too much Androderm.
The specific effects of an overdose can vary, depending on a number of factors, including the Androderm dosage and whether it was taken with any other medications or substances.
Effects of an OverdoseAt this time, it is not clear exactly what to expect from an Androderm overdose. There has been one report of an overdose from an injection of high amounts of testosterone (the active ingredient in Androderm) that resulted in a stroke. It is unclear if an Androderm overdose would also cause a stroke.
Other possible effects of an Androderm overdose include:
- Excessive sexual stimulation
- Mood changes, such as aggression, depression, or anxiety
- Reduced volume of the testicles
- Menstrual changes in females
- Male characteristics in females, such as excessive hair growth or voice deepening
- Any of the usual Androderm side effects.
Swallowing Androderm patches is not expected to produce problems, because only a small amount of the medication reaches the bloodstream when swallowed.